Q. Can vitamin D supplement worsen constipation?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
Published on Jun 11, 2016 and last reviewed on: Oct 03, 2019

Hi doctor,

I am a 30 year old male. I have vitamin D deficiency of about 6.51 ng/mL. Also, I am suffering from severe constipation with very slow bowel movement. Currently, I am taking ayurveda medicine for the fissure. Can vitamin D supplement make constipation worse? Please help me.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hello,

Welcome to icliniq.com.

  • Vitamin D supplement has to be taken once a week. The most easily available one is capsule Uprise D3 60 k.
  • Now for constipation, I would suggest you the following:
  1. Get a thyroid function test done as hypothyroidism might be the cause behind the constipation that you are having.
  2. Take laxative like Lactulose at night.
  3. Try to increase fiber in diet and take fruits like papayawhich is bulk forming.
  • Another thing that you can take is Isabgol husk. You can take three teaspoons full at night time for your constipation.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Kindly suggest the most effective laxative for my mother's constipation.

Query: Hi doctor, My mother, who is 80 years old, has diabetes, high BP and thyroid since last 15 years. She is under control with medicines. She has chronic constipation since last 30 years and uses different laxatives. In the past one year, her constipation has increased and even high doses of laxatives...  Read Full »

Can constipation be related to high sugar levels?

Query: Hello doctor, I am a 53-year-old female. I had gestational diabetes and 11 years later my sugar levels were high so started taking Glycomet. However, the fasting sugar level in the morning is always high and PP is less than fasting. Recent HbA1c is 6.9. Do I have to continue medicine? I walk daily ...  Read Full »

Can vitamin D3 deficiency cause pain in different parts of my body?

Query: Hi, I am a 41 year old male weighing 79 kg. I have vitamin D3 deficiency for the past two years and for which I had Vitamin D3 tablets for three months. Since one year I have pain in my arms, fingers and many parts of the body. Please go through my attached test reports and advice some treatme...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.